Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 94, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 29, 2025, 3:02 PM MDT for Eddy County, New Mexico; Culberson County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2025, 3:02 PM MDT (21:02 UTC)
- Expired
- Aug 29, 2025, 5:00 PM MDT
- In force
- 118 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 175 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WGUS54 KMAF 292102
FFWMAF
NMC015-TXC109-292300-
/O.NEW.KMAF.FF.W.0094.250829T2102Z-250829T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
302 PM MDT Fri Aug 29 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southwestern Eddy County in southeastern New Mexico...
Northern Culberson County in southwestern Texas...
* Until 500 PM MDT /600 PM CDT/.
* At 302 PM MDT /402 PM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1 and 1.5
inches of rain have fallen. The expected rainfall rate is 2 to 3
inches in 1 hour. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
McKittrick Canyon, Carlsbad Caverns National Park, Guadalupe
Mountains National Park and Lincoln National Forest.
This includes the following streams and drainages...
Delaware River, Nickel Creek, Black River, Dark Canyon and Double
Canyon Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3221 10466 3223 10456 3210 10455 3189 10466
3189 10480 3205 10478
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
DeBerry1 follow-up statement
569
WGUS74 KMAF 292125
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
325 PM MDT Fri Aug 29 2025
NMC015-TXC109-292300-
/O.CON.KMAF.FF.W.0094.000000T0000Z-250829T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-Culberson TX-
325 PM MDT Fri Aug 29 2025 /425 PM CDT Fri Aug 29 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/
THIS AFTERNOON FOR SOUTHWESTERN EDDY AND NORTHERN CULBERSON
COUNTIES...
At 325 PM MDT /425 PM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1.5 and 2
inches of rain have fallen. The expected rainfall rate is 0.5 to 1
inch in 1 hour. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
McKittrick Canyon, Carlsbad Caverns National Park, Guadalupe
Mountains National Park and Lincoln National Forest.
This includes the following streams and drainages...
Delaware River, Nickel Creek, Black River, Dark Canyon and Double
Canyon Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3221 10466 3223 10456 3210 10455 3189 10466
3189 10480 3205 10478
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 12:14 PM MDT, 2 hours 48 minutes earlier. Its key messages:
- Updated at 113 PM CDT Fri Aug 29 2025
- Above normal temperatures with a low to medium (20-60%) chance of thunderstorms over the mountains, Southeast New Mexico and Permian Basin today.
- A cold front on Saturday brings below-normal temperatures and increased precipitation chances. There will be a medium to high (50- 80%) chance of thunderstorms each day through Labor Day for much of the region.
- There is medium to high (50-80%) confidence in 0.5" to 1" rainfall totals through Labor Day for a large portion of the area. There is low (10-30%) confidence in 1.5" or higher rainfall totals, but locally higher amounts are possible.
- Widespread flash flooding appears unlikely, but localized flash flooding remains possible. Urban and low-lying areas are most at risk for potential flash flooding.
Area forecast discussion, Aug 29, 12:14 PM MDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 114 PM CDT Fri Aug 29 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 113 PM CDT Fri Aug 29 2025 - Above normal temperatures with a low to medium (20-60%) chance of thunderstorms over the mountains, Southeast New Mexico and Permian Basin today. - A cold front on Saturday brings below-normal temperatures and increased precipitation chances. There will be a medium to high (50- 80%) chance of thunderstorms each day through Labor Day for much of the region. - There is medium to high (50-80%) confidence in 0.5" to 1" rainfall totals through Labor Day for a large portion of the area. There is low (10-30%) confidence in 1.5" or higher rainfall totals, but locally higher amounts are possible. - Widespread flash flooding appears unlikely, but localized flash flooding remains possible. Urban and low-lying areas are most at risk for potential flash flooding. && .SHORT TERM... (This afternoon through Saturday night) Issued at 113 PM CDT Fri Aug 29 2025 Little change to the overall forecast. A stalled front sits over the Permian Basin west across the Pecos River Valley and into the upper Trans Pecos. This front will be part of the focus for scattered showers and storms developing this afternoon and carrying into this evening. Ensemble guidance for tonight through to early Saturday morning show much of the activity beginning in eastern New Mexico and heading southeast into southeast NM and the Permian Basin. Isolated activity will also develop across the Davis Mountains and the Stockton Plateau and decay after sunset. The front lingers over the northern part of the CWA through Saturday morning. Highs for most reach into the mid to upper 90s before rain chances increase Saturday afternoon/evening. Once again, the front acts as a focus for convection to develop over southeast New Mexico and the Permian Basin. Most areas could see between a half inch and inch of rain over the course of Saturday and into Saturday night with lower amounts south of I-10, excluding the Davis Mountains. A few spots may see one to two inches depending on where the strongest and most efficient rain making storms occur. A few strong storms may be possible with heavy rain, gusty winds, and lightning as the main threats, but severe storms are currently not expected. Localized flash flooding will be a threat with any slow moving or training thunderstorms, particularly late Saturday and into Sunday. -Stickney && .LONG TERM... (Sunday through Thursday) Issued at 113 PM CDT Fri Aug 29 2025 A soggy Sunday can be expected across the region. During the morning and early afternoon, lingering showers and thunderstorms from the previous day may be impacting portions of Southeast New Mexico and the Permian Basin. This activity should gradually weaken and dissipate into the afternoon as it moves south. The cold front and convective outflow that helped generate these showers and thunderstorms will continue its slow march south through our region. Between the cold front, any outflow, and lingering clouds, below- normal temperatures are expected for all except for areas near the Rio Grande. Lower to middle 80s across the bulk of the area will be 5 to 10 degrees below normal for this time of year. Despite the cooler weather, another round of showers and thunderstorms is expected by the afternoon and evening. The greatest chance of precipitation is anticipated to be further south compared to Saturday with the continued progression of the cold front. There will be a high (60-80%) chance of precipitation along the Trans Pecos and over neighboring areas. Elsewhere a slightly lower (40- 60%) chance of precipitation is expected. For Labor Day, a similar scenario to Sunday is expected, though further to the south. There may be lingering showers and thunderstorms during the morning and early afternoon before another round of showers and thunderstorms develops during the late afternoon and evening. Temperatures continue to remain well-below normal, even along the Rio Grande this time. There is a medium to high (50-70%) chance of precipitation across the Davis Mountains, Presidio Valley, and Big Bend. With a low to medium (20-40%) chance of precipitation along the Trans Pecos. Drier weather begins to makes its way into areas north of the Trans Pecos and additional rainfall appears unlikely. Over the course of the weekend and the Labor Day Holiday it is expected that many locations will have received significant rainfall. These rainfall amounts are not expected to cause widespread flash flooding, but localized flash flooding remains a concern. This threat is increased for areas in complex terrain or urban areas that are more susceptible to flooding. At this time, there is high (60-80%) confidence in 0.5" to 1" of rainfall for the majority. A few areas may receive upwards of 1.5" of rainfall. Rainfall amounts above 1.5" appear unlikely with only a low (10-30%) confidence in these amounts. That being said, if certain areas receive multiple rounds of heavy thunderstorms or prolonged downpours, locally higher amounts of 2"+ remain possible. After Monday, temperatures warm slightly, but remain below normal. Upper 80s and lower 90s can be anticipated throughout much of next week. Drier weather does return to the region, but a lingering threat of afternoon and evening showers and thunderstorms continues. There is a low (10-30%) chance of precipitation each day for portions of the area, especially over the mountains. Another cold front may enter the picture late next week, but ensemble guidance remains split on this outcome. This cold front will be monitored for another potential shot of increased precipitation and below normal temperatures. -Chehak && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Fri Aug 29 2025 VFR remains at all terminals. TEMPOs for TSRA included for all but INK/MAF where confidence is lowest for convection to occur. Outside of any convection, easterly to southeasterly flow prevails for MAF/FST with northerly winds elsewhere. Amendments will be necessary based on radar trends and timing of convection. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 93 69 82 / 30 50 80 80 Carlsbad 71 94 69 82 / 60 50 70 70 Dryden 75 100 74 95 / 10 10 20 50 Fort Stockton 72 97 69 89 / 10 30 40 70 Guadalupe Pass 66 85 64 75 / 50 60 60 80 Hobbs 67 91 65 82 / 50 60 80 60 Marfa 62 88 62 81 / 20 40 40 70 Midland Intl Airport 72 95 70 83 / 30 40 70 70 Odessa 72 95 69 82 / 30 50 70 70 Wink 72 95 69 84 / 30 50 70 70 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....91 AVIATION...93
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:19 PM MDT | Special Weather Statement | MAF | Eddy | 26 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.